Pennsylvania, 2002

Damaging Wind in Pennsylvania, May 13, 2002

May 13, 2002 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at May 13, 2:00 PM EST, 5 hours 30 minutes earlier.

Area forecast discussion, May 13, 2:00 PM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE
300 PM EDT MON MAY 13 2002

OVERALL EVOLUTION OF THINGS CONTINUES ON EXPECTED PATH. WARM MUGGY
UNSTABLE AIRMASS OVER CWA TODAY WILL BE REPLACED BY MUCH COLDER
AIRMASS TONIGHT AND TOMORROW MORNING. THUNDERSTORMS LIKELY AHEAD OF
FRONT OVER SE HALF OF CWA WITH FAR SE COUNTIES UNDER TORNADO WATCH
THIS AFT/EVE.

MUCH COLDER AIR OVER CWA TOMORROW. IT WILL FEEL LIKE AN EARLY SPRING
DAY WITH RAIN SHOWERS (POSSIBLY MIXING WITH WET SNOWFLAKES NORTHERN
MOUNTAINS) AND COLD GUSTY WINDS. COLD AIR IS SHORT LIVED AS H850
TEMPS REBOUND QUICKLY ON WEDNESDAY AND STRONG WARM ADVECTION LIKELY
THURSDAY AHEAD OF NEXT FRONT. MAY BE A FEW RW/TRW AROUND ON LATE
THURSDAY.

EXTENDED...WEEKEND LOOKS WET NOW. MRF HINTS AT ANOTHER SOAKER FOR AN
ALREADY WATER-LOGGED AREA.

.CTP...FLOOD WATCH CONTINUES THROUGH THIS EVENING FOR ALL OF CTRL
PA. TORNADO WATCH SOUTHEAST COUNTIES TIL 7PM.

DIRIENZO

In the hours before

Special weather statement, May 13, 4:18 PM EST, 3 hours 12 minutes before
PAZ057-059-064>066-132130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
518 PM EDT MON MAY 13 2002

...THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES...

YORK...LANCASTER...LEBANON...DAUPHIN AND ADAMS.

JL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lancaster

When
May 13, 7:30 PM EST
Where
Lancaster County, Lancaster
Measured
50 kt (58 mph)
Reported by
EMERGENCY MANAGER
Coordinates
40.067, -76.300

Trees were down in Lancaster.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292799.